| Lot Number |
24252HL0 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
Visual Disturbances (2140)
| Date of Event |
05/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Visual disorders are rare but largely documented in the literature and mentioned in the instructions for use of teoxane products.They are typically linked to an intra-arterial injection of filler, which can result in embolization of the ophthalmic artery.However, in this case no vascular complication was reported as well as no medical confirmation of the visual distrubances was provided.Nevertheless, considering the suggestive temporal association along with the anatomical proximity of the injection sites to the ocular region and in the absence of other confounding factors, the role of rha 4 in the development of the reported visual events could not be excluded and thus, the causality was assessed as possibly related.Indeed, in this case the well known and documented local reactions to hyaluronic acid filler injections that manifested as oedema, erythema, induration, pain, warmth and paraesthesia, as well as the presence of lumps close to the eye may have impacted temporarily patient's vision.These local reactions are related to the traumatic environment of the injection, vary according to injection volume and technique and patient factors, and are usually resolved spontaneously.Similarly, non-inflammatory nodules (lumps) that appear early after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.An early onset seems directly related to the injection technique, generally an overcorrection, which is an excess of the injected product, a too fast injection or a too superficial injection (in this case the off-label use of rha 4 must also be considered).This leads to an agglomeration of the gel that has not been properly integrated into the tissues.Their resolution occurs over time through gentle massage, the natural dissolution of hyaluronic acid or by using hyaluronidase to induce dissolution.Moreover, the risk of such reactions is mentioned in the instructions for use of teoxane products.Based on the lack of information, the localization of the skin reaction distant from the injection site, the unsuggestive temporal relationship, and the possible alternative etiology from any other trigger, the relatedness of the skin reaction with the injection of rha 4 has been assessed as not assessable.However, similar complaints remained monitored should any signal be detected.In addition, rha 4 is not indicated for the tear trough, therefore this constitutes an off-label use for which the product performance and safety can not be guaranteed.Moreover, the company is aware that the injector's license was suspended in september 2025 and that she was under investigation for importing unauthorized product.This is default text configured for block h10.
Event or Problem Description
Widespread skin condition/ systemic reaction [skin reaction] rh4 in the tear trough cheeks lips [off label use] vision loss temporarily/fuzzy vision/film like feeling on eye/sporadic ¿flare up¿ of vision and a foggy feeling eye [visual impairment] redness [injection site erythema] pain/tender when pressed [injection site pain] tingling undereyes [injection site paraesthesia] fever/intense heat [injection site warmth] hard lump//uneven undereye/disfigured undereye/lumpy [injection site mass] fullness beneath left orbit/oedema/swelling, eye will swell up like it has migrated [injection site oedema] hard lump [injection site induration] case narrative: on 09-jun-2025, primevigilance from usa notified teoxane geneva of an adverse event.According to the information received from the caregiver (nurse) a female patient was injected on (b)(6) 2025 with rha 4 (1-2 syringes) in the tear trough, cheeks and lips with a needle by a physician.The patient had a history of: - juvederm voluma injection on (b)(6) 2023 (unkown indication) - unkown rha product injection on (b)(6) 2023 (unkown inidcation) - allergy to erythromycin since (b)(6) 1999, which causes vomiting.On an unspecified date, the patient visited the reporter's (treating nurse) clinic for assistance.According to her, the day of the injection, on (b)(6) 2023, the patient complained about ¿fullness¿ beneath left orbit with redness, swelling, fever, intense heat, and a hard lump.The patient contacted the injector regarding the experienced adverse events and was told that these were normal reactions.At examination the patient presented a lumpy and uneven undereye with tingling and was advised to visit ane eye doctor.In addition, the nurse expressed concerns regarding the off-label use of rha 4 in the tear trough, the authenticity of the product and the qualifications of the injector (this was not her first patient experiencing issue with this injector).Teoxane reviewed the batch number provided and confirmed that it corresponded to an original product and that the batch data review was compliant.On (b)(6) 2025, while investigating with the injector, the later provided additional patient's reported terms for the "tingling udereye" described by the nurse: "patient feeling like something was stuck in the corner of her eye", "fuzzy vision" and mentionned a planned eye doctor visit for this patient.It has to be noted that at this time, we were also informed that 4 patients of the same injector experienced lumps and bumps after injection of rha 4.Therefore, 3 additional cases were opened ((b)(4).On (b)(6) 2025, we received a report from the fda (mdr report #: mw5171583) submitted by the treating nurse in which additional information could be retrieved.According to this report, on (b)(6) 2025 the patient had a disfigured undereye.Pictures were shared (only with the fda) showing redness and oedema probably on (b)(6) 2025 and information that one week later swelling subsided leaving the tingling effect.Several treatment options were suggested including filler dissolution.On (b)(6) 2025, new information was provided by the patient in which the later mentioned having experienced intense heat/swelling/vision loss temporarily/film like feeling on eye/ approximately 2months after the injection of rha 4 and still being treated for a widespread skin condition (photos provided) suggesting that the rest of the symptoms were resolved at that time.She also informed us that as of (b)(6) 2025, the injector¿s license was revoked due to the use of counterfeit products at this time, due to the potential severity of the reported visual disturbances (vision loss temporarily) the case was upgraded to serious and therefore reportable to the fda.However it has to be noted that no medical confirmation for the visual disturbances was provided.Despite several reminders, and medical assistance offer, no further information could be retrieved.The complaint was considered closed.